MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STAINLESS STEEL GUIDEWIRE; INTRODUCER, CATHETER

BOSTON SCIENTIFIC CORPORATION STAINLESS STEEL GUIDEWIRE; INTRODUCER, CATHETER
Model Number 35655
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event was approximated based on the report of 1 month ago on (b)(6) 2018.
 
Event or Problem Description
It was reported that the wire broke and remained inside patient's body.An accustick stainless steel guidewire was selected for use.During the procedure, it was noted that the accustick guidewire broke off in the patient's body in the renalcalyx / retroperitoneum.The physician made attempts to retrieved the detached portion of the wire, however, failed.No further patient complications were reported and patient's condition post-procedure was okay.
 
Additional Manufacturer Narrative
Date of event: date of event was approximated based on the report of 1 month ago on (b)(6) 2018.
 
Event or Problem Description
It was reported that the wire broke and remained inside patient's body.An accustick stainless steel guidewire was selected for use.During the procedure, it was noted that the accustick guidewire broke off in the patient's body in the renalcalyx /retroperitoneum.The physician made attempts to retrieved the detached portion of the wire, however, failed.No further patient complications were reported and patient's condition post-procedure was okay.It was further reported approximately 1 cm of the guidewire remained in the body in the renal calyx / retro peritoneum.
 
Event or Problem Description
It was reported that the wire broke and remained inside patient's body.An accustick stainless steel guidewire was selected for use.During the procedure, it was noted that the accustick guidewire broke off in the patient's body in the renalcalyx / retroperitoneum.The physician made attempts to retrieved the detached portion of the wire, however, failed.No further patient complications were reported and patient's condition post-procedure was okay.It was further reported approximately 1 cm of the guidewire remained in the body in the renal calyx / retro peritoneum.It was further reported, via medwatch mw5080195, that during a left percutaneous nephrostomy tube placement, for left hydronephrosis toroidal left ureter secondary to obstructing stone, 1cm of a 018 guidewire fragment lodged partially in the renal cortex and retroperitoneum.During the procedure, it was noted that the retained wire could not be seen anywhere in the tract or in the renal pelvis or any of the calyces.

Brand Name
STAINLESS STEEL GUIDEWIRE
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7853207
Report Number2134265-2018-60567
Device Sequence Number2469219
Product Code DYB
UDI-Device Identifier08714729115533
UDI-Public08714729115533
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K952828
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2021
Device Model Number35655
Device Catalogue Number35655
Device Lot Number0022310004
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/15/2018
Supplement Date Received by Manufacturer10/01/2018
10/16/2018
Initial Report FDA Received Date09/06/2018
Supplement Report FDA Received Date10/01/2018
10/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;